Hail, Johnson
- When
- May 25, 4:05 PM CST
- Where
- Johnson County, Shawnee
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.017, -94.717
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at May 25, 2:55 PM CST, 1 hour 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 355 PM CDT FRI MAY 25 2001 NOT MUCH HAS CHANGED DURG THE PAST 24HRS EXCP BAROTROPIC LOW HAS SHIFTED E TO NR SRN LK MI AND SCT CNVTN WHICH COVERED CWA YDA IS NOW OVR ERN HLF OF RGN. ISOLD -SHRA DOT WRN CWA AND WILL DISAPPEAR SHORTLY AFT SUNSET IF NOT SOONER. WILL WORD ZONES ACCORDINGLY. NMRS VORT SPOKES WILL CONT TO SPIN OFF LK MI CLOSED LOW AS IT DRIFTS NWD. BULK OF CLDNS/PCPN WILL AFFECT NE 1/3 CWA THRU SAT WITH A DIURNAL FLUCTUATION TO IT. SCT CNVTN OVR NE/CNTRL MO MAY LAST A BIT PAST SUNSET BUT MOST OF THE PCPN SHUD DISSIPATE THIS EVE. OTRW...SHUD SEE MSTLY CLR SKIES WRN CWA. MIN TEMPS A DEGREE OR TWO WRMR THAN LAST NGT AS AMS CIRCULATING ARND LOW SLOWLY MODIFIES. WRMR AMS EXPCD TO MOV INTO CWA ON SAT WITH CHC POPS MAINLY NE MO. ISOLD MID/LT AFTN -SHRA STILL PSBL AS FAR W AS MCI AND STJ BUT ONLY WORTH A SILENT 20 POP IN ZFP. SOME CONCERN UPR LOW WILL CONT TO INFLUENCE SENSIBLE WX INTO SUN AND THUS SLOW DN THE HOLIDAY WEEKEND WARMUP. HWVR...TEMPS ALREADY RCHD 70 IN STJ THIS AFTN SO NOT THAT HARD TO ADD ANOTHER 3-5 DEGREES OVR THE NEXT CPL OF DAYS AS AMS CONTS TO MODIFY. IN THE EXTENDED...MEMORIAL DAY STILL LOOKS DRY AND WILL HOLD OFF MENTIONING PCPN TILL MON NGT WHEN RETURN FLOW/WAA PROGD TO MOV BACK IN ON BACKSIDE OF DEPARTING HIGH. CURRENTLY CARRYING CHC POPS TUE-THU AND NOT ENOUGH CONFIDENCE IN ANY ONE MODEL TO DROP MENTION OF PCPN ANY OF THESE DAYS. CNDN MODEL NEEDS TO BE WATCHED AS IT FCSTS DRY WX THRU MID WEEK AS MID/UPR RDG IS SLOW TO BUILD E INTO THE CNTRL PLAINS DUE TO LINGERING EFFECTS OF GTLKS UPR SYS. .EAX... KS...NONE MO...NONE JULY
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-261200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT FRI MAY 25 2001 FORECAST: SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH EARLY EVENING...WITH THE BEST CHANCE FOR RAIN EAST OF A LINE FROM MARYVILLE TO SEDALIA. SOME OF THUNDERSTORMS MAY PRODUCE PEA-SIZED HAIL AND WIND GUSTS TO 45 MPH...HOWEVER NO HAZARDOUS WEATHER IS ANTICIPATED. OUTLOOK: TEMPERATURES WILL BE COOLER THAN NORMAL FOR THE NEXT FEW DAYS. SCATTERED SHOWERS WILL BE POSSIBLE INTO THE EARLY PART OF THE WEEKEND. 29
The Pleasant Hill radar (KEAX), 45 km away, was scanning. The volume nearest the first event began at 22:05 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2001Every state in 2001This day in weather historyWarnings in Kansas, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5245808.